Alert archive / Nebraska / Tornado Warnings in 2007
Tornado Warning 28, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jul 28, 2007, 5:20 PM CDT for Harlan County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2007, 5:20 PM CDT (22:20 UTC)
- Expired
- Jul 28, 2007, 6:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Harlan County, NE
The radar
The Grand Island radar (KUEX), 93 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 282221 TORGID NEC083-282300- /O.NEW.KGID.TO.W.0028.070728T2220Z-070728T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 520 PM CDT SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 600 PM CDT * AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES NORTHWEST OF ORLEANS...OR ABOUT 17 MILES SOUTHWEST OF HOLDREGE... MOVING EAST AT 15 MPH. * THE TORNADO WILL BE NEAR... ORLEANS BY 555 PM CDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4034 9963 4017 9968 4010 9943 4033 9932 $$
3 follow-up statements
000 WWUS53 KGID 282228 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 529 PM CDT SAT JUL 28 2007 NEC083-282300- /O.CON.KGID.TO.W.0028.000000T0000Z-070728T2300Z/ HARLAN NE- 529 PM CDT SAT JUL 28 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHWESTERN HARLAN COUNTY... AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 10 MILES NORTHWEST OF ORLEANS...OR ABOUT 17 MILES SOUTHWEST OF HOLDREGE...MOVING EAST AT 15 MPH. THE TORNADO WILL BE NEAR... ORLEANS BY 555 PM CDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4034 9963 4016 9964 4010 9943 4033 9932 $$
000 WWUS53 KGID 282236 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 536 PM CDT SAT JUL 28 2007 NEC083-282300- /O.CON.KGID.TO.W.0028.000000T0000Z-070728T2300Z/ HARLAN NE- 536 PM CDT SAT JUL 28 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHWESTERN HARLAN COUNTY... AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES NORTHWEST OF ORLEANS...OR ABOUT 16 MILES SOUTHWEST OF HOLDREGE...MOVING EAST AT 15 MPH. THE TORNADO WILL BE NEAR... ORLEANS BY 555 PM CDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 4033 9961 4016 9962 4010 9943 4033 9932 $$
000 WWUS53 KGID 282301 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 600 PM CDT SAT JUL 28 2007 NEC083-282310- /O.EXP.KGID.TO.W.0028.000000T0000Z-070728T2300Z/ HARLAN NE- 600 PM CDT SAT JUL 28 2007 ...THE TORNADO WARNING FOR NORTHWESTERN HARLAN COUNTY EXPIRES AT 600 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. BRIEF HEAVY RAINFALL MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES THROUGH. LAT...LON 4033 9961 4016 9962 4010 9943 4033 9932 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jul 28, 3:05 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 28, 3:05 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 305 PM CDT SAT JUL 28 2007 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. FOCUS REMAINS ON CONVECTION THROUGH THE PERIOD. REMNANT SHOWER ACTIVITY ASSOCIATED WITH AN MCV AROSS WEST CENTRAL NEBRASKA HAS PERSISTED INTO THE AFTERNOON ACROSS PORTIONS OF OUR CWA. MEANWHILE...FARTHER SOUTH INTO KANSAS INCREASED INSOLATION AND UPSLOPE FLOW SHOULD FOCUS YET ANOTHER ROUND OF CONVECTION FOR THE LATE AFTERNOON AND EVENING HOURS ACROSS THE HIGH PLAINS AND ALONG THE FRONTAL ZONE IN CENTRAL KANSAS. MODELS FORECAST UNSTABLE LAYER CAPES AROUND 2000 J/KG ON THE PERIPHERY OF OUR SOUTHERN KANSAS COUNTIES THIS EVENING ACCORDING TO THE NAM...WHEREAS THE RUC INDICATES THE INSTABILITY AXIS MORE SO ACROSS OUR SOUTHERN KS COUNTIES. BRUNT OF ACTIVITY HOWEVER WILL OCCUR ONCE STORMS TO THE WEST ORGANIZE AND THEN GRADUALLY PROGRESS EAST SOUTHEAST ACROSS SOUTHERN NEBRASKA AND KANSAS OVERNIGHT AND SUNDAY MORNING. THE MAIN HAZARD FROM THE STORMS WILL AGAIN BE THE POTENTIAL FOR HEAVY RAINFALL WITH PRECIPITABLE WATER VALUES AVERAGING NEAR TWO INCHES AND STORM MOTION PROGS AT JUST 5 KTS. THE PCPN WILL LINGER INTO SUNDAY...AGAIN IN THE SOUTHERN PORTION OF OUR CWA AS UPPER RIDGING ACROSS THE NORTH SHUNTS THE ACTIVITY FARTHER SOUTH WITH TIME. TEMPERATURES ON SUNDAY WILL BE DEPENDENT UPON ENDING TIME OF PCPN AND THE AMOUNT OF INSOLATION. OVERALL READINGS WILL BE NEAR TO BELOW NORMAL...WITH THE WARMEST TEMPERATURES ACROSS THE NORTH. WHETHER OR NOT ANY PCPN LINGERS OR REDEVELOPS SUNDAY NIGHT WILL BE DEPENDENT ON WHAT HAPPENS TONIGHT AND HAVE KEPT SOME LOW POPS FOR NOW. .LONG TERM...MONDAY THROUGH SATURDAY. FORECAST CONCERN THE LAST FEW DAYS HAS BEEN CENTERED ON HOW AN UPPER LEVEL LOW WILL IMPACT THE AREA AT THE START OF THIS UPCOMING WEEK. THERE WAS SOME QUESTION AS TO HOW WELL THE MODELS WERE HANDLING THE UPPER LOW AND ASSOCIATED PRECIPITATION IN THE MONDAY THROUGH WEDNESDAY TIME PERIOD. HOWEVER...IT IS NOW BECOMING MORE EVIDENT BASED ON CONSISTENT OPERATIONAL AND ENSEMBLE FORECASTS THAT THE UPPER SYSTEM WILL SLOWLY MEANDER ACROSS OUR CWA RESULTING IN ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. THIS WILL ALSO RESULT IN MORE CLOUD COVER AND SLIGHTLY COOLER TEMPERATURES. THEREFORE...HAVE INCREASED PRECIPITATION CHANCES AND CLOUD COVER...WHILE LOWERING TEMPERATURES BY A FEW DEGREES TO GO WITH HIGHS MORE IN THE UPPER 80S RATHER THAN LOWER 90S. FORECAST ENSEMBLES SHOW THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOONS IN ASSOCIATION WITH DAYTIME HEATING BENEATH THE UPPER WAVE. PATTERN BECOMES MORE COMPLEX BY THURSDAY INTO NEXT WEEKEND WITH LOWER CONFIDENCE DURING THIS PERIOD. UPPER LOW SHOULD HAVE WEAKENED AND MOVED FAR ENOUGH AWAY FROM OUR AREA TO END PRECIPITATION CHANCES ALTHOUGH A WEAK SFC FRONT IN THE AREA MAY NEED TO BE WATCHED FOR POSSIBLE CONVECTION. OVERALL...TEMPERATURES SHOULD WARM BACK TO AROUND 90 AND WILL CONTINUE TO GO WITH DRY WEATHER FROM THURSDAY THROUGH THE END OF THE PERIOD. && .AVIATION...18Z TAF. SHOWERS WILL BE OF A SCATTERED NATURE THROUGH THE REMAINDER OF THE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO REDEVELOP WELL WEST OF KGRI TONIGHT AND THEN APPROACH KGRI TOWARD DAYBREAK. CLOUD HEIGHTS WILL BE VARIABLE OVERALL RANGING FROM VFR CONDITIONS FOR THE MOST PART...TO MVFR CONDITIONS AT TIMES. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 28, 3:35 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 335 PM CDT SAT JUL 28 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 291200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 335 PM CDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS TONIGHT WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL OF AROUND 2 INCHES. AN ISOLATED STORM MAY CONTAIN SMALL HAIL THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.